Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 24, 2021, 4:52 PM CDT for Washington County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 24, 2021, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Topeka, KS
County Washington County, KS
The radar
The Topeka radar (KTWX), 113 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS83 KTOP 242152 SPSTOP Special Weather Statement National Weather Service Topeka KS 452 PM CDT Sat Jul 24 2021 KSZ009-010-242230- Washington-Marshall- 452 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN MARSHALL COUNTIES UNTIL 530 PM CDT... At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southeast of Hollenberg, moving south at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Washington, Hanover, Hollenberg and Bremen. LAT...LON 3983 9669 3981 9713 4000 9708 4000 9669 TIME...MOT...LOC 2152Z 343DEG 10KT 3993 9695 $$ Reese
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:04 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 24, 3:04 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Topeka KS 304 PM CDT Sat Jul 24 2021 .DISCUSSION... Issued at 302 PM CDT Sat Jul 24 2021 As of 20Z Saturday afternoon, upper level ridging continues to reside across a portion of the central and southern Plains. An elongated upper trough extends from northeast Canada through the upper midwest with an attendant, weak surface trough axis extending through northern KS. A modest temperature gradient exists behind the trough axis, but this is mainly due to residual cloud cover from earlier today. Otherwise, the Topeka forecast area remains within the hot and humid sector with temperatures well into the 90s and dew points in the low to mid 70s. Combining the two, heat index values have risen into the 100-110 degree range for most. As the weak frontal zone slides into the area this afternoon and tonight, there may be a few showers/isolated storms. The primary concern with the strongest storm would be lightning and gusty winds. Additional showers/storms are possible Sunday as the boundary remains in the area with weak mid/upper perturbations glancing the area. With the likelihood for increased clouds and a few showers/storms tomorrow, temperatures will a touch cooler with highs in the low to middle 90s. The humidity will remain nearly the same as today with afternoon heat index values around 100. Rain chances will taper off by Monday afternoon/evening as the upper ridge amplifies and overspreads the central Plains. Monday's temperatures are likely to be similar to Sunday with highs in the low to mid 90s and heat index values around 100. The brutal and excessive heat returns by Tuesday as highs touch the low to upper 90s. The heat further builds for Wednesday through Saturday as air temperatures approach 100. With humid conditions remaining as well, heat index values will approach heat advisory criteria each afternoon (Wednesday-Saturday). Otherwise, rain chances appear minimal through next week but may return next weekend as the upper ridge regresses westward and a weak surface front approaches the area. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1226 PM CDT Sat Jul 24 2021 VFR conditions are expected through the TAF period. A stray storm is possible this evening and overnight, although confidence is much too low to introduce at the terminals. Otherwise, a weak front will encroach the terminals through the period and gradually transition winds to variable, although remaining below 10 kt. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ008>012-020>024- 026-034>040-054>056-058-059. && DISCUSSION...Baerg AVIATION...Baerg
Hazardous weather outlook, Jul 24, 11:23 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1123 AM CDT Sat Jul 24 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-251630- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1123 AM CDT Sat Jul 24 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Afternoon heat index values up to 110 degrees are probable across the outlook area this afternoon. Thunderstorms are possible this afternoon into the overnight hours across the entire area. The primary concerns with any storm will be lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous heat may return by Wednesday into Thursday of the upcoming week. Heat headlines may be warranted. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 24, 4:32 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Topeka KS 432 PM CDT Sat Jul 24 2021 KSZ009-242200- Washington- 432 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 500 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Washington, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Washington and Morrowville. LAT...LON 3974 9730 3996 9712 3985 9687 3967 9717 TIME...MOT...LOC 2132Z 303DEG 8KT 3989 9708 Reese
Special weather statement, Jul 24, 4:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 452 PM CDT Sat Jul 24 2021 KSZ009-010-242230- Washington-Marshall- 452 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN MARSHALL COUNTIES UNTIL 530 PM CDT... At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southeast of Hollenberg, moving south at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Washington, Hanover, Hollenberg and Bremen. LAT...LON 3983 9669 3981 9713 4000 9708 4000 9669 TIME...MOT...LOC 2152Z 343DEG 10KT 3993 9695 Reese
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:32 PM CDT | Special Weather Statement | TOP | Washington | 28 min |
| Jul 24, 5:21 PM CDT | Special Weather Statement | TOP | Republic | 39 min |
| Jul 24, 5:26 PM CDT | Special Weather Statement | TOP | Marshall | 34 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.